MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0622
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record confirmed that the device met all material, assembly and performance specifications prior to release.The returned fiber fiber did not exhibit signs of usage.Analysis revealed that the optical surface of the connector appeared burnt and melted.Information available indicated that no issues were encountered during testing of the fiber prior to use.Based on the information available and analysis of the device, the cause for the reported event cannot be determined.This report is for the same event as manufacturer report: 2937094-2018-00356.
 
Event or Problem Description
It was reported that the patient was under anesthesia for a microlaryngoscopy procedure.Upon starting the procedure, the fiber connector end part (*subject device) connecting to the console, burnt.A second fiber was utilized to continue the procedure; however, the same issue occurred.The physician aborted the procedure after the second fiber failed.The patient was reported to be okay.This is the 1st of 2 reports filed for this event.

Brand Name
ENDOSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7387167
Report Number2937094-2018-00355
Device Sequence Number19096627
Product Code GEX
UDI-Device Identifier00878953000107
UDI-Public00878953000107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Model Number0010-0622
Device Catalogue Number0010-0622
Device Lot Number740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2018
Initial Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1